We both blew it out of proportion, that'll be that darn chronic illness thing again. ; )
I am sorry I didn't take it well.
I truly do understand regardless of my current hot-headed frame of mind. I can't get angry at my doctors... and this is a sore subject... so you copped the brunt of it rather than a cool headed reply.
Success is not final, failure is not fatal: it is the courage to continue that counts.
I know this is a dead thread but I was doing research today, and this popped up. Honestly, I wish I had seen it before I was put on Plaquenil. In 2009 August I was prescribed Plaquenil for my recent diagnosis of Lupus. It was great, about a month into it I felt good enough to take my dog down to the river, which I started doing on a regular basis. I can't remember the last time I was so AWAKE! That December I started having a LOT of severe muscle fatigue. It was quickly followed by spasms, weakness, etc. I went from being able to do my job (consisted of lifting 40+ pounds regularly) to having to wear braces on my wrists so I could pick up 10 pounds without dropping it in the first 10 seconds. The twitches (from the muscle fatigue) caused me to throw and drop things constantly, and I couldn't grip anything for a long period of time. Opening jars/bottles became near impossible.
I went to my family doctor, she could find no reason for my symptoms, but suggested maybe they were related to the plaquenil as it was a rarer side-effect. After that I went back to my Rheumy, and explained what was happening. He said he highly doubted it was the Plaquenil but we would test it. He removed it, and about a month later the symptoms had gone down, though were still bad enough to affect my everyday life. He said well lets try a half dose, so we did, 2 weeks later it was back full force.
I contacted them, and he had gone on medical leave, so the remaining docs said to stop the meds, I never went back.
The symptoms have never truly gone away. I have not been diagnosed with MG, however, ever since taking Plaquenil I have had intermittent muscle weakness, pain, cramps, fatigue, that I had not had prior. (though I have always had very weak muscles, they say low muscle tone, but it doesn't get less weak with therapy or exercise.)
I wish I had read this post prior, not because I would have not taken it (I still would have, desperation for relief) but because I could have known what might have been happening, and ceased the medication when the Doctor decided to be an idiot instead of prolonging it.
EDIT(also forgot, to manage the symptoms he put me on Clonazapam for the muscle symptoms which did help, but did not banish them)
Last edited by kohlfrog; 01-10-2012 at 09:21 AM.
Clonazepam .... I know it is used for conditions like ours, my son was put on it as a child as a complementary drug with epilim for epilepsy. I found his whole personality changed which yes could have been from the fits but many drs have said it was from clonazepam. I believe it is a cousin to Valium and is addictive. Hope this helps!
For every dark cloud there is a silver lining!
Diagnosed: Lupus; mesenteric panniculitis; fat nacrosis;